Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 121, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Mar 28, 2000, 6:40 PM CST for Comanche County, Oklahoma. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Mar 28, 2000, 6:40 PM CST (00:40 UTC)
- Expired
- Mar 28, 2000, 7:30 PM CST
- In force
- 50 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Comanche County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 6:52 PM CST | Hail 0.75 | Lawton, OK | |
| Mar 28, 7:00 PM CST | Thunderstorm Wind | Faxon, OK | A 35-foot power pole was downed. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 3:30 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.7 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2128 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 380 m²/s²
- 0-3 km storm-relative helicity
- 501 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOUN 290041
SVROKC
OKC031-290130-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
640 PM CST TUE MAR 28 2000
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COMANCHE COUNTY IN SOUTHWEST OKLAHOMA
* UNTIL 730 PM CST
* AT 640 PM CST...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS RAPIDLY INTENSIFYING OVER CENTRAL AND SOUTHWEST
COMANCHE COUNTY. THE STORMS WERE MOVING EAST NORTHEAST AT 30 MPH.
* LOCATIONS IN THE WARNING INCLUDE CACHE...FAXON...FORT SILL...
LAWTON...MEDICINE PARK AND MEERS
HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS TO AT LEAST 60 MPH
ARE LIKELY.
LAT...LON 3467 9867 3444 9862 3451 9827 3471 9815
3483 9854
CJSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 2:40 PM CST, 4 hours earlier.
Area forecast discussion, Mar 28, 2:40 PM CST, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 240 PM CST TUE MAR 28 2000 COMPLEX FLOW PATTERN EVOLVING ATTM OVER MUCH OF SWRN US WITH LEAD SHORT WAVE TROF AXIS MOVING INTO ERN NM WITH A SECONDARY IMPULSE SLIDING INTO SRN AZ. DRYLINE SHARPENING FROM NEAR ATLUS SWD TO JUST EAST OF ABI. DEEP COLD AIR PUSHED INTO ABOUT THE NRN HALF OF OK THIS MORNING. HOWEVER..AS SUSPECTED YDAY..THE SHALLOW BOUNDARY IS MIXING OUT ACROSS THE SRN 3 TIERS OF COUNTIES IN OKLAHOMA. INITIATION IS EXPECTED VERY LATE THIS AFTERNOON OVR PORTIONS OF SW OK/WRN N TX WITH CONVECTION EVOLVING INTO AND MCS OVERNITE. A LOOK OUT THE WINDOW TO THE SW REVEALS WEAK ELEVATED CONVECTION TRYING TO GET GOING AND 850 MB LI PROGS FROM BOTH THE ETA/AVN SHOW STRONG ELEVATED INSTABILITY LINGERING THRU THE MORNING WED. WITH THIS SET UP..HEAVY RAINFALL WILL BE A POSSIBILITY WITH COPIOUS ELEVATED CONVECTION NORTH OF THE SFC BOUNDARY. HEAVY RAINFALL WORDING WILL BE CONTINUED CENTRALA ND SOUTHEAST AND A FLASH FLOOD WATCH WILL BE ISSUED FOR SE ZONES TONITE. THE SECONDARY IMPULSE WILL TRAVERSE THE AREA TOMORROW..WITH A CONTINUED CHANCE OF SHOWERS/STORMS. HOWEVER..THE PRECIP MAY EVOLVE INTO MORE OF A STABLE LIFT/RAIN EVENT FROM NW TO SOUTHEAST DURING THE DAY AS INSTABILITY AXIS IS SHUNTED TO THE EAST. BOTH THE ETA AND AVN SUGGEST THAT A RATHER LARGE AREA OF DEFORMATION ZONE TYPE PRECIP WILL LINGER INTO WED NITE OVER THE NE TWO THIRDS OF THE FORECAST AREA. THE MODELS NOW SEEM TO BE CONVERGING TO A SOLUTION OF A NRLY LOW LEVEL SURGE ON THURSDAY..WHICH SHUD ACT TO DECREASE PRECIP CHANCES. DUE TO UNCERTAINTY..AND MEAN LONGWAVE TROF AXIS STILL TO OUR WEST..WE WILL NOT COMPLETELY PULL POPS OUT FOR THURSDAY WITH THIS PACKAGE. HOWEVER..IF THE CURRENT MODEL TRENDS CONTINUE WITH THE NEXT RUN..POPS MAY BE ABLE TO BE REMOVED ON THURS AS PRECIP AREA CONSOLIDATES TO THE UPSLOPE REGIONS TO THE WEST OF OUR FA. THE EXTENDED FORECAST ALSO HAS CHANGED A BIT. BOTH THE MRF AND CANADIAN MODELS BRING THE TAIL END OF A COLD MID LEVEL TROF ACROSS THE AREA WITH AN ASSOCIATED REINFORCING SHOT OF COLD LOW LEVEL AIR ON FRIDAY. MOISTURE SHUD BE VERY LIMITED WITH MEAN NWRLY FLOW..SO WILL STILL NOT INTRODUCE POPS FOR NOW. HOWEVER..WITH SUCH COLD AIR IN MID LEVELS AND IMPLIED INSTABILITY DIVING SWD..WUD NOT BE SURPRISED TO SEE SOME PRECIP ON FRIDAY IF CURRENT MODEL TRENDS PERSIST. WARMING TREND WITH A RETURN TO LOW LEVEL SRLY FLOW APPEARS TO BE DELAYED UNTIL SAT/SUN NOW. THANKS FOR COORD WITH FTW/TUL. MILLER PRELIM NUMBERS..SUBJECT TO CHANGE.. OKC 46 55 43 62 / 80 80 40 20 HBR 43 55 40 59 / 60 40 10 10 SPS 48 64 45 61 / 60 40 10 10 GAG 37 49 35 58 / 70 70 40 20 PNC 42 54 38 58 / 60 80 40 30 DUA 53 63 45 65 / 80 50 30 20 .OUN... OK...FFA SE OK TONITE OKZ032-042-043-047-048-051-052. TX...NONE.
In the hours before
Local storm report, Mar 28, 5:29 PM CST, 1 hour 11 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
529 PM CST TUE MAR 28 2000
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0502 PM 5 N RINGLING OK 1.00 INCH HAIL
03/28/00 JEFFERSON REPORTED BY PUBLIC
0519 PM 13 ENE COMANCHE OK 1.50 INCH HAIL
03/28/00 STEPHENS HAM RADIO REPORT
JLLocal storm report, Mar 28, 5:39 PM CST, 1 hour 1 minute before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
539 PM CST TUE MAR 28 2000
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0520 PM PRUITT OK 1.75 INCH HAIL
03/28/00 CARTER PUBLIC REPORT
KTLocal storm report, Mar 28, 6:04 PM CST, 36 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
604 PM CST TUE MAR 28 2000
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0556 PM HARROLD TX .75 INCH HAIL
03/28/00 WILBARGER HAM RADIO REPORT
KTThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 6:25 PM CST | Severe Thunderstorm Warning | OUN | Pottawatomie | 35 min |
| Mar 28, 6:53 PM CST | Severe Thunderstorm Warning | OUN | Cotton | 52 min |
| Mar 28, 7:19 PM CST | Severe Thunderstorm Warning | OUN | Stephens | 56 min |
| Mar 28, 7:45 PM CST | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, Oklahoma | 45 min |
| Mar 28, 8:30 PM CST | Severe Thunderstorm Warning | OUN | Ellis | 45 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.